HEALTH : Effects Of Paracetamol To The Human System, NAFDAC

0
3
Reading Time: < 1 minute

By Lizzy Adie. 

   The National Agency For Food Drugs Administration And Control (NAFDAC) and the United Food And Drugs Administration (FDA)  has warn that the continuous use of painkillers especially Paracetamol could lead to heart attacks, strokes and early death. According to a study published in the Annals of the Rheumatic Disease Journal, patients prescribed high doses of the painkiller for a long periods were 63% more likely to die unexpectedly. There is also a 68% higher chance of having a heart attack or stroke and almost 50% greater chance of having a stomach ulcer or bleed. 
    Generally, paracetamol is considered by doctors to be safer than Aspirin, which can cause stomach bleeds, and Ibuprofen, which can also cause heart attack and strokes. 
     NAFDAC in 2013,and the United States Food And Drug Administration (FDA)  had alerted Nigerians that paracetamol has been associated with risk of rare but serious skin reactions known as Steve Johnson Syndrome (SJS), Toxic Epidermal Necrolysis (TEN), and Acute  Generalized  Exanthematous Pustulosis (AGEP)  which can be fatal. 
  NAFDAC encouraged patients to report such cases to their health care provider, who will channel the complaint to the National Pharmacovigilance center, even the British researchers say the risk may have been underestimate and are calling for a major review to be conducted into the drug’s safety. 
   Mainwhile, Philip Conaghan who led an extensive research conducted in patients who took paracetamol daily observing its effects advised that patients being prescribed the drugs for long periods for arthritis or muscle and joint should talk to their doctors about alternative means of treatment such as exercise. 
                                 Nairaland.Com